Sunday, July 28, 2013

Withdrawal effect

Last night was my second night on the lower Zyprexa. I had a hard time falling asleep due because of restless legs. I have never experienced this except when lowering antipsychotic dosages. It is really unpleasant! Fortunately, last night is was not that severe compared to a couple of times in the past. I hope it doesn't repeat tonight.

All drugs have side effect listing that you can look up, and see how common they are (or at least have been reported). There should also be a listing for these drugs for withdrawal effects! But I suppose there is no economic incentive for that- the drug companies want you to stay on these drugs forever, why would they collect data on the problems that people have going off? Not unless the FDA mandates it, they won't.

And I don't trust psychiatrists to report adverse withdrawal effects, any more than adverse effects. I have had more psychiatrist deny that I was experiencing a certain side effect, or that it was due to the medication I was taking, only for years later it to become a known side effect of the drug.

No comments: